Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 6, 2011Bingham County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 6, 2011, 7:13 PM MDT for Bingham County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 7:13 PM MDT (01:13 UTC)
Expired
Aug 6, 2011, 8:00 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID

County Bingham County, ID

The radar

The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5090 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS85 KPIH 070113
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
713 PM MDT SAT AUG 6 2011

IDZ020-070200-
BINGHAM ID-BONNEVILLE ID-
713 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 800 PM MDT

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHELLEY..MOVING NORTHEAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SHELLEY...
   IDAHO FALLS... AMMON AND  OSGOOD...

LAT...LON 4362 11209 4343 11193 4334 11226 4344 11236
TIME...MOT...LOC 0113Z 240DEG 9KT 4343 11220

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 1:45 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT SAT AUG 6 2011

.DISCUSSION...TSTMS DEVELOPING OVER THE MTNS AGAIN THIS AFTN. MOST
ACTIVITY IS OVER THE CENTRAL MTNS AND ALONG THE DIVIDE...WHICH IS
CLOSER TO THE UPPER LOW OVER EASTERN BC AND WITHIN A POCKET OF MID
LEVEL MOISTURE. TSTMS SHOULD DIMINISH AROUNG SUNSET. NOTHING MUCH
CHANGES ON SUNDAY...SO AM EXPECTING A REPEAT OF THE TSTMS IN THE
AFTN/EVE HOURS. BROAD UPPER RIDGING DOMINATES THE NORTHERN ROCKIES
FOR MUCH OF NEXT WEEK...SO NOT EXPECTING MUCH MORE THAN ISOLD TSTMS
NEAR THE DIVIDE. TEMPS WILL BE RUNNING CLOSE TO NORMAL. HEDGES

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR THROUGH SUNDAY MAINLY
IN THE MOUNTAINS.  HAVE CB IN ALL TAF SITES EARLY THIS EVENING.
CLOSEST THIS AFTERNOON TO HAILEY BUT WILL MONITOR FOR TSTM
INCLUSION.  EXPECT WIDESPREAD VFR WITH MAINLY MID CLOUDS AND THE
DIURNAL THUNDERSTORMS AGAIN SUNDAY.   DO NOT EXPECT STRONG WINDS
THROUGH THE PERIOD.
GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM
ACTIVITY THROUGH MONDAY WITH DIURNAL DEVELOPMENT.  DRIER WESTERLY
FLOW ALOFT MOVES IN BY THE MIDDLE OF NEXT WEEK AND SHOULD HAVE
HUMIDITY DROPPING IN THAT PERIOD.  OVERALL DO NOT EXPECT CRITICAL
WEATHER CONDITIONS THROUGH TUESDAY WITH SOMEWHAT ELEVATED HUMIDITY
IN THE MOIST PATTERN THROUGH SUNDAY AND INTO MONDAY.  MAY SEE AN
UPPER RIDGE DEVELOP BY NEXT WEEKEND WITH ABOVE NORMAL TEMPERATURES
BUT GENERALLY EXPECT NEAR SEASONAL NORMALS THROUGH THURSDAY. GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 6, 4:17 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT SAT AUG 6 2011

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE HIGHLANDS OF EASTERN
IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING ARE
POSSIBLE EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Aug 6, 4:13 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT SAT AUG 6 2011

IDZ022-062300-
CASSIA ID-
413 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 500 PM MDT

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MARION...

LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421
TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404

RS
Special weather statement, Aug 6, 5:00 PM MDT, 2 hours 13 minutes before
IDZ017-022-070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
500 PM MDT SAT AUG 6 2011

...THUNDERSTORMS APPROACHING INTERSTATE 84 AND 86 INTERCHANGE...

AT 455 PM MDT NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
THUNDERSTORMS BETWEEN BURLEY AND OAKLEY MOVING TO THE NORTHEAST AT
10 MPH. THESE STORMS WILL CROSS THROUGH THE INTERSTATE 84 AND 86
JUNCTION AREA BETWEEN 5 AND 6 PM MDT. VARIABLE AND GUSTY WINDS TO 50
MPH AND HAIL ONE QUARTER TO ONE HALF INCH ARE EXPECTED. MOTORISTS OF
HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG SHIFTING
THUNDERSTORM WINDS.

RS
Special weather statement, Aug 6, 5:12 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
512 PM MDT SAT AUG 6 2011

IDZ017-022-070000-
MINIDOKA ID-CASSIA ID-BLAINE ID-
512 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 600 PM MDT

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF VIEW..MOVING NORTHEAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN CASSIA COUNTY...
  RURAL SOUTHERN MINIDOKA COUNTY...
  RURAL CENTRAL MINIDOKA COUNTY...
  RURAL SOUTHEASTERN BLAINE COUNTY...
  RURAL EASTERN MINIDOKA COUNTY...

LAT...LON 4242 11369 4263 11380 4280 11362 4283 11332
      4266 11323 4263 11324 4263 11322 4255 11318
TIME...MOT...LOC 2312Z 247DEG 15KT 4254 11362
Special weather statement, Aug 6, 5:30 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
530 PM MDT SAT AUG 6 2011

IDZ021-022-070015-
POWER ID-CASSIA ID-
530 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  CENTRAL POWER COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF NEELEY..MOVING NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. STRONG GUSTY OUT FLOW WINDS ARE MOVING
NORTHEAST UP INTERSTATE 86 THROUGH RAFT RIVER AND NEELEY.

LOCATIONS IMPACTED INCLUDE...
   NEELEY...
   AMERICAN FALLS...

LAT...LON 4285 11283 4265 11265 4246 11306 4267 11317
TIME...MOT...LOC 2327Z 247DEG 15KT 4256 11298

RS
Special weather statement, Aug 6, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
713 PM MDT SAT AUG 6 2011

IDZ020-070200-
BINGHAM ID-BONNEVILLE ID-
713 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 800 PM MDT

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHELLEY..MOVING NORTHEAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SHELLEY...
   IDAHO FALLS... AMMON AND  OSGOOD...

LAT...LON 4362 11209 4343 11193 4334 11226 4344 11236
TIME...MOT...LOC 0113Z 240DEG 9KT 4343 11220

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:47 PM MDTSpecial Weather StatementPIHBonneville43 min
Aug 7, 2:56 PM MDTSpecial Weather StatementPIHCaribou49 min
Aug 7, 3:36 PM MDTSpecial Weather StatementPIHFranklin39 min
Aug 7, 4:14 PM MDTSpecial Weather StatementPIHJefferson46 min
Aug 7, 5:22 PM MDTSevere Thunderstorm WarningPIHBingham38 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.